Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Can taking Lactulose during pregnancy cause diarrhea and flatulence?

User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2010
Answered : 2168 Questions
Question
I have been a little constipated, but i am also 25 weeks pregnant. Up until yesterday i have had blood when i wipe after a BM, also in or on my stools, I’ve been told by my gp that i have internal haemorrhoids. They aren’t causing me any pain at all. Not even when i to go to the toilet. But the blood has been freaking me out.Its been going on for around 6 weeks now. She has now referred me to a specialist to be on the safe side.
Since then i have been taking lactulose (for 3 days now) since then, i haven’t had any blood really at all which is great. But it did give me a little diarrhoea yesterday. Also a lot of wind. My latest symptom is this morning i needed a BM and went to the toilet only to find a fair amount of mucus (not bloody) but a little brown and clear. i needed to wipe before i used the toilet. What could this be?
I do suffer a little with health anxiety and I’m feeling really paranoid that all these symptoms combined are something sinister . Any advice? Many thanks K
Sat, 2 Jun 2018 in Pregnancy
 
 
Answered by Dr. Soumya 19 minutes later
Brief Answer:
Haemorrhoids

Detailed Answer:
Hi,

I understand your concerns.

This has nothing to do with your anxiety. Internal haemorrhoids are common during pregnancy due to increase in the abdominal pressure due to increasing growth of uterus.

Continue lactulose as per doctor's advice. Take it on alternate days to prevent diarrhea.

This condition generally resolves after birth of baby.
Above answer was peer-reviewed by
 
Follow-up: Can taking Lactulose during pregnancy cause diarrhea and flatulence? 59 minutes later
could all these symptoms be caused just by haemorrhoids, even the mucus leak this morning?
 
 
Answered by Dr. Soumya 2 minutes later
Brief Answer:
Yes

Detailed Answer:
Hi,

You are right. All these are due to haemorrhoids.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor